Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 6, 2014, 3:05 AM CDT for 27 counties in Kansas. It took effect at May 7, 2014, 10:00 AM CDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2014, 3:05 AM CDT (08:05 UTC)
- In effect from
- May 7, 2014, 10:00 AM CDT
- Expired
- May 7, 2014, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:45 PM CDT | TSTM WND DMG | 1 Wsw Meade, KS | DISPATCH REPORTED A DAMAGED BUILDING ONE-QUARTER MILE EAST OF THE AIRPORT AND AN OVERTURNED SEMI ON HIGHWAY 54 FOUR MILES WEST OF THE AIRPORT. |
| May 7, 5:45 PM CDT | TSTM WND GST 87 | Meade, KS | A WIND GUST OF 87 MPH WAS REPORTED AT THE MEADE AIRPORT. |
| May 7, 8:02 PM CDT | HAIL 0.88 | 14 Ese Greensburg, KS | |
| May 7, 8:07 PM CDT | HAIL 0.88 | 4 Nnw Croft, KS | |
| May 7, 8:07 PM CDT | HAIL 1 | 5 Ese Haviland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS83 KDDC 060805 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 305 AM CDT TUE MAY 6 2014 ...RED FLAG CONDITIONS EXPECTED TODAY AND WEDNESDAY... .A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING THEN AGAIN ON WEDNESDAY. KSZ030-031-043>046-061>066-074>081-084>090-062000- /O.UPG.KDDC.FW.A.0011.140507T1500Z-140508T0300Z/ /O.NEW.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ /O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 305 AM CDT TUE MAY 6 2014 /205 AM MDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THIS AFTERNOON INTO EARLY EVENING AND AGAIN ON WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING...NOON CDT TO 9 PM CDT TODAY AND 10 AM CDT TO 10 PM CDT WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * TEMPERATURES...IN THE 90S TO AROUND 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 06
6 follow-up statements
936 WWUS83 KDDC 061541 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1041 AM CDT TUE MAY 6 2014 ...RED FLAG CONDITIONS EXPECTED TODAY AND WEDNESDAY... .A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING THEN AGAIN ON WEDNESDAY. KSZ030-031-043>046-062345- /O.CAN.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/ /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- 1041 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR TREGO ELLIS SCOTT LANE NESS AND RUSH COUNTIES IN SOUTHWEST AND SOUTH CENTRAL KANSAS FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING FOR TODAY FOR A LIMITED NUMBER OF COUNTIES. THE RED FLAG WARNING FOR WEDNESDAY REMAINS IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER ZONE 046 RUSH. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...10 AM CDT TO 10 PM CDT WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT ON WEDNESDAY. * TEMPERATURES...IN THE 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ061>066-074>081-084>090-062345- /O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/ /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- 1041 AM CDT TUE MAY 6 2014 /941 AM MDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON... FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL... FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NOON CDT TO 9 PM CDT TODAY 10 AM CDT TO 10 PM CDT WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * TEMPERATURES...IN THE MID 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
289 WWUS83 KDDC 062332 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 632 PM CDT TUE MAY 6 2014 ...EXTREMELY CRITICAL FIRE CONDITIONS FORECAST WEDNESDAY... .AN UNUSUAL COMBINATION OF VERY STRONG SOUTHWEST WINDS AND EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN AND SOUTHERN KANSAS WEDNESDAY AFTERNOON. KSZ061>066-074>081-084>090-070745- /O.CON.KDDC.FW.W.0015.000000T0000Z-140507T0200Z/ /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- 632 PM CDT TUE MAY 6 2014 /532 PM MDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON... FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL... FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THIS EVENING AND AGAIN WEDNESDAY LATE MORNING THROUGH LATE EVENING. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TEMPERATURES...AFTERNOON HIGHS IN THE LOWER 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ030-031-043>046-070745- /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- 632 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER ZONE 046 RUSH. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY LATE MORNING THROUGH LATE EVENING. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TEMPERATURES...AFTERNOON HIGHS IN THE LOWER 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UMSCHEID
805 WWUS83 KDDC 070257 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 957 PM CDT TUE MAY 6 2014 ...EXTREMELY CRITICAL FIRE CONDITIONS FORECAST WEDNESDAY... .AN UNUSUAL COMBINATION OF VERY STRONG SOUTHWEST WINDS AND EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN AND SOUTHERN KANSAS WEDNESDAY AFTERNOON. KSZ030-031-043>046-061>066-074>081-084>090-071200- /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 957 PM CDT TUE MAY 6 2014 /857 PM MDT TUE MAY 6 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR EXTREMELY LOW HUMIDITY AND VERY STRONG WIND... * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY LATE MORNING THROUGH LATE EVENING. * RELATIVE HUMIDITY...AS LOW AS 5 TO 8 PERCENT. * TEMPERATURES...RISING TO THE LOWER TO MID 90S BY LATE AFTERNOON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
114 WWUS83 KDDC 070656 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 156 AM CDT WED MAY 7 2014 ...EXTREMELY DANGEROUS FIRE CONDITIONS TODAY... .AN UNUSUAL COMBINATION OF VERY STRONG SOUTHWEST WINDS AND EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL KANSAS TODAY. KSZ030-031-043>046-061>066-074>081-084>090-072100- /O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 156 AM CDT WED MAY 7 2014 /1256 AM MDT WED MAY 7 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR EXTREMELY LOW HUMIDITY AND VERY STRONG WIND... * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...LATE THIS MORNING THROUGH LATE EVENING. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * TEMPERATURES...IN THE 90S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO VERY DANGEROUS AND EXTREME FIRE BEHAVIOR. && $$ 06
800 WWUS83 KDDC 072106 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 406 PM CDT WED MAY 7 2014 ...EXTREMELY DANGEROUS FIRE CONDITIONS TODAY... .A COMBINATION OF VERY STRONG SOUTHWEST WINDS AND EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND CENTRAL KANSAS TODAY. KSZ030-031-043>046-061>066-074>081-084>090-080300- /O.CON.KDDC.FW.W.0016.000000T0000Z-140508T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 406 PM CDT WED MAY 7 2014 /306 PM MDT WED MAY 7 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR EXTREMELY LOW HUMIDITY AND VERY STRONG WIND... * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE THIS MORNING THROUGH LATE EVENING. * RELATIVE HUMIDITY...AS LOW AS 1 PERCENT. * TEMPERATURES...IN THE MID 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO VERY DANGEROUS AND EXTREME FIRE BEHAVIOR. && $$
809 WWUS83 KDDC 080317 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1017 PM CDT WED MAY 7 2014 ...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED... KSZ030-031-043>046-061>066-074>081-084>090-080430- /O.EXP.KDDC.FW.W.0016.000000T0000Z-140508T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1017 PM CDT WED MAY 7 2014 /917 PM MDT WED MAY 7 2014/ ...RED FLAG WARNING HAS EXPIRED... RELATIVE HUMIDITY CONTINUED TO INCREASE SUBSTANTIALLY AS A DRYLINE CONTINUED TO PUSH WEST. IT WILL MOVE BACK EAST BY DAYBREAK THURSDAY, BUT EXTREMELY LOW RELATIVE HUMIDITY IS NO LONGER FORECAST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 6, 1:18 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 6, 1:18 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 118 AM CDT Tue May 6 2014 ...Updated for Short Term and Fire Weather... .SHORT TERM...(Today and tonight) ISSUED AT 115 AM CDT TUE MAY 6 2014 The main forecast challenges today are record to near record highs, and critical fire weather conditions. Upper level southwesterly flow will increase across the Plains ahead of an upper level trough moving into the Western U.S. This will allow a warm front to advance northward from Oklahoma with light east winds becoming southwesterly by afternoon. A low level inversion looks to hold until around noon, then deep mixing begins with southwest winds picking up to 20 to near 30 mph into the early evening with a dryline advancing/mixing out over much of western Kansas. Models show the warm front to be near Hays by late afternoon with lighter winds and slightly cooler temps. High temperatures with good mixing will be at or near records in the mid 90s, to around 100 in parts of south central Kansas. The records highs for today are 96 at Dodge and Garden City, 95 at Medicine Lodge, and 100 at Liberal. Some minor blowing dust may also occur this afternoon with the air quality site showing some minor surface concentrations. For tonight, south winds will decrease to 10 to 15 mph with mostly clear skies. Overnight lows will be mild in the low to mid 50s, with the warmest around Medicine Lodge around 60. .LONG TERM...(Tuesday night through Monday) ISSUED AT 346 PM CDT MON MAY 5 2014 The beginning of the extended period will see a deep shortwave trough moving over the Intermountain West while an upper ridge is parked over the eastern part of the country. The shortwave trough will lift out through the northern and central High Plains into the upper Midwest Wednesday night and Thursday. As the shortwave lifts out, a dryline will set up over central and south central Kansas during the day. There should be enough instability along and east of the dryline for some isolated thunderstorms. The going forecast has 15-20 pops along and east of Highway 281 by Wednesday afternoon. Thunderstorms may not fire until very late afternoon or early evening. On Thursday, the dryline does not move very far to the east given the northeastward trajectory of the initial shortwave trough. Another shortwave will be moving out of the Rockies into the central and southern Plains by Thursday night and Friday. This will be enough to push a weak cold front south across western Kansas with more seasonal temperatures in the 70s and lower 80s expected toward the end of the week. Through the remainder of the extended period, model solutions diverge from each other, making the forecast more uncertain. The ECMWF model digs a fairly deep upper low into the central Rockies late this weekend. The GFS and Canadian models keep the upper flow more zonal. The latest Allblend output carries chance to slight chance pops from Saturday night through Sunday night which looks reasonable for now. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) ISSUED AT 1219 AM CDT TUE MAY 6 2014 As a warm front lifts northward from Oklahoma, light winds will become southwesterly and increase to 15-25kt after 18-20Z as a low level inversion breaks. Some stratus and/or light fog is possible at the KHYS terminal for few hours this morning with moist upslope. By sunset winds will become more southerly around 10kt. && .FIRE WEATHER... ISSUED AT 115 AM CDT TUE MAY 6 2014 The Red Flag Warning with critical fire weather conditions look on track for this afternoon into early evening, except possibly in the I-70 corridor where deep mixing may not occur near a warm front. Low relative humidities around 5 to 10 percent and increasing winds by afternoon of 15 to 25 mph are expected. Then the current Fire Weather Watch for Wednesday also looks very good with even stronger winds of 25 to 35 mph and very low relative humidities of less than 10 percent. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 56 93 54 / 0 0 0 0 GCK 94 53 90 50 / 0 0 0 0 EHA 92 54 89 48 / 0 0 0 0 LBL 95 53 92 50 / 0 0 0 0 HYS 93 55 94 53 / 0 0 0 10 P28 101 61 97 60 / 0 0 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING from Noon CDT /11 AM MDT/ today to 9 PM CDT /8 PM MDT/ this evening FOR KSZ030-031-043>046-061>066-074>081- 084>090. FIRE WEATHER WATCH from Wednesday morning through Wednesday evening FOR KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...Kruse LONG TERM...Gerard AVIATION...Kruse FIRE WEATHER...Kruse
Hazardous weather outlook, May 5, 4:22 PM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 422 PM CDT MON MAY 5 2014 KSZ030-031-043>046-061>066-074>081-084>090-061200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 422 PM CDT MON MAY 5 2014 /322 PM MDT MON MAY 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TUESDAY AFTERNOON TO EARLY EVENING. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA STARTING WEDNESDAY MORNING AND LASTING INTO THE AFTERNOON TO EARLY EVENING. PLEASE SEE THE LATEST FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS ON THIS RED FLAG WARNING AND FIRE WEATHER WATCH. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF A LARNED TO COLDWATER LINE WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY AFTERNOON AND EVENING. HOWEVER...THERE IS STRONG EVIDENCE ANY ORGANIZED SEVERE WEATHER THREAT WILL EXIST EAST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC AWJ
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.